Mississippi, 2015

Damaging Wind in Mississippi, June 21, 2015

June 21, 2015 · NWS MOB · 1 event in 1 county or zone

An isolated, pulse severe thunderstorm produced minor damage in Greene County Mississippi on the afternoon of June 21st.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

An isolated, pulse severe thunderstorm produced minor damage in Greene County Mississippi on the afternoon of June 21st.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 21, 2:45 PM CST, 43 minutes earlier.

Area forecast discussion, Jun 21, 2:45 PM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
345 PM CDT SUN JUN 21 2015

.SHORT TERM (TONIGHT AND MONDAY)...UPPER RIDGING ACROSS THE AREA
WILL CONTINUE TO WEAKEN SOME AND SHIFT EASTWARD THROUGH MONDAY AS A
SHORTWAVE MOVES ACROSS THE UPPER MIDWEST. THIS IS EVIDENCED BY
INCREASED SHOWER AND THUNDERSTORM ACTIVITY ON RADAR THIS AFTERNOON.
AN ISOLATED SEVERE STORM IS POSSIBLE THROUGH THE AFTERNOON WITH
DAMAGING WINDS THE PRIMARY THREAT IN ADDITIONS TO FREQUENT LIGHTNING
AND VERY HEAVY RAIN. THE WET MICROBURST RISK REMAINS HIGH. THE
STORMS WILL DISSIPATE THIS EVENING WITH THE LOSS OF HEATING. VERY
MUGGY CONDITIONS CONTINUE OVERNIGHT WITH LOWS IN THE MID/UPPER 70S
INLAND TO AROUND 80 ALONG THE COAST. THE AREA WILL BE BETWEEN A
BUILDING UPPER RIDGE TO THE WEST AND THE WESTERN ATLANTIC RIDGE ON
MONDAY. THIS COMBINED WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES
AND HIGHS IN THE MID/UPPER 90S WILL LEAD TO THE DEVELOPMENT OF
ISOLATED TO SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND
THUNDERSTORMS. SOME OF THE THUNDERSTORMS WILL AGAIN BE STRONG IN THE
AFTERNOON HOURS WITH GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY
HEAVY RAIN. /13

THIS AFTERNOON'S WET MICROBURST RISK IS HIGH

MONDAY NIGHT THROUGH THURSDAY NIGHT...THE FORECAST AREA WAFFLES FROM
BEING PRIMARILY UNDER THE NEUTRAL POINT OR COL AREA BETWEEN A STRONG
RIDGE TO THE EAST CENTERED OVER THE SOUTHWESTERN ATLANTIC AND ANOTHER
OVER THE SOUTHWESTERN UNITED STATES MONDAY NIGHT THROUGH PERHAPS
TUESDAY TO FALLING UNDER THE EASTERN EDGE OF THE RIDGE TO THE WEST.
DEEP LAYER MOISTURE WILL CONTINUE TO BLANKET THE AREA WITH PWATS
CLIMBING TO AROUND 2.O INCHES DURING THE AFTERNOON. TEMPERATURES ARE
EXPECTED TO CONTINUE TO TREND A LITTLE WARMER THEN CLIMATOLOGICAL
NORMS. DAY TIME HIGH TEMPERATURES WILL CLIMB INTO THE LOW TO MID 90S.
EXPECT A SEA BREEZE TO DEVELOP ALONG THE COAST EACH AFTERNOON
TRIGGERING ISOLATED TO SCATTERED CONVECTION INTO THE EARLY EVENING AS
IT PUSHES NORTHWARD. ISOLATED CONVECTION IS ALSO POSSIBLE OVER THE
MARINE AREA OVERNIGHT AS A LAND BREEZE AIDED BY THE WEAK NWLY FLOW
ALOFT DEVELOPS LATE EACH NIGHT AND PUSHES SOUTHWARD ACROSS THE GULF
WATERS. /08 JW

.LONG TERM...[FRIDAY THROUGH SUNDAY]...PERHAPS A LITTLE RELIEF IN THE
TEMPERATURES ARRIVES BY THE END OF THE WORK WEEK. SPECTRAL MODELS
CONTINUE TO SHOW THE TWO HIGH PRESSURE RIDGES ON EITHER SIDE OF US
GETTING DEPRESSED TO THE SOUTH AS A LONGWAVE TROUGH DEVELOPS OVERHEAD
WITH OUR REGION ON THE SOUTHERN PERIPHERY. ONLY MINOR SHORTWAVE
TROUGH ENERGY IS CURRENTLY PROJECTED TO IMPACT THE AREA THROUGH THE
WEEKEND SO DON'T EXPECT ANY WIDESPREAD CONVECTIVE OUTBREAKS. MORE
LIKELY WELL SEE A SLIGHT UP TICK IN THE AFTERNOON CONVECTION...AND
AGAIN SLIGHTLY COOLER DAYTIME TEMPERATURES. /08 JW

&&

.AVIATION...18Z ISSUANCE...VFR CONDITIONS WILL PREVAIL THROUGH MOST
OF THE PERIOD. A BRIEF PERIOD OF MVFR CONDITIONS IS POSSIBLE IN AND
AROUND ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DURING THE
AFTERNOON. /13

&&

.MARINE....A BROAD RIDGE OF HIGH PRESSURE REMAINS POSITIONED OVER
THE GULF THROUGH THE MIDDLE OF NEXT WEEK. A LIGHT TO MODERATE AND
MAINLY SOUTHWEST FLOW CONTINUES THROUGH MUCH OF THE PERIOD WITH
LITTLE CHANGE IN SEAS. STORMS THAT DO DEVELOP LOOK TO BE ISOLATED IN
COVERAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      76  94  75  94  74 /  20  30  20  30  20
PENSACOLA   79  92  78  93  77 /  20  30  20  20  20
DESTIN      80  91  83  91  83 /  20  30  20  20  20
EVERGREEN   74  97  73  98  73 /  20  30  20  30  10
WAYNESBORO  74  97  73  98  73 /  20  20  20  20  10
CAMDEN      74  97  73  98  72 /  20  20  20  20  10
CRESTVIEW   75  95  75  98  75 /  20  30  20  30  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 21, 9:30 AM CST, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1030 AM CDT SUN JUN 21 2015

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-221115-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
1030 AM CDT SUN JUN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...REST OF TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A
FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON WITH GUSTY
STRAIGHT LINE WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
PERIODS OF HEAVY LOCALIZED RAINFALL.

HEAT INDEX VALUES WILL CLIMB TO BETWEEN 100 AND 105 DEGREES THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH
AFTERNOON. THE STRONGER THUDNERSTORMS WILL PRODUCE GUSTY
WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN.

AFTERNOON HEAT INDEX VALUES WILL CLIMB TO BETWEEN 100 AND 106
DEGREES SUNDAY THROUGH MIDWEEK...DECREASING SLIGHTLY TO BETWEEN 97
AND 102 DEGREES THROUGH THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED
THROUGH SATURDAY.

GMZ630>635-650-655-670-675-221115-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1030 AM CDT SUN JUN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...REST OF TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 21, 12:21 PM CST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
121 PM CDT SUN JUN 21 2015

FLZ205-206-211900-
OKALOOSA COASTAL FL-OKALOOSA INLAND FL-
121 PM CDT SUN JUN 21 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN OKALOOSA COUNTY
UNTIL 200 PM CDT...

AT 121 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER VALPARAISO...
MOVING NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
NICEVILLE...           VALPARAISO...          EGLIN AFB...
LAKE LORRAINE...       SHALIMAR...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3045 8642 3050 8644 3050 8642 3051 8642
      3051 8645 3049 8645 3048 8647 3052 8650
      3047 8648 3046 8650 3045 8654 3043 8657
      3047 8659 3048 8659 3055 8666 3078 8639
      3047 8639
TIME...MOT...LOC 1821Z 232DEG 9KT 3052 8654
Special weather statement, Jun 21, 12:54 PM CST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
154 PM CDT SUN JUN 21 2015

ALZ265-212000-
MOBILE COASTAL AL-
154 PM CDT SUN JUN 21 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MOBILE COUNTY UNTIL 300
PM CDT...

AT 154 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BELLE
FONTAINE...OR 8 MILES EAST OF BAYOU LA BATRE...MOVING NORTHEAST AT 10
MPH.

LOCATIONS IMPACTED INCLUDE...
BELLE FONTAINE...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

LAT...LON 3048 8823 3053 8816 3052 8809 3051 8810
      3047 8810 3045 8811 3038 8811 3034 8813
      3035 8814 3033 8814 3033 8813 3031 8814
TIME...MOT...LOC 1854Z 243DEG 9KT 3043 8812
Special weather statement, Jun 21, 2:01 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
301 PM CDT SUN JUN 21 2015

ALZ051-053-212100-
CHOCTAW AL-CLARKE AL-
301 PM CDT SUN JUN 21 2015

...A STRONG THUNDERSTORM WILL AFFECT CHOCTAW AND NORTHWESTERN CLARKE
COUNTIES UNTIL 400 PM CDT...

AT 301 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BUTLER...
MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
BUTLER...              COFFEEVILLE...         TOXEY...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

LAT...LON 3217 8801 3215 8802 3214 8804 3211 8805
      3209 8804 3206 8807 3207 8810 3205 8812
      3202 8812 3199 8810 3200 8809 3201 8809
      3199 8807 3199 8785 3168 8798 3194 8836
      3220 8816
TIME...MOT...LOC 2001Z 276DEG 11KT 3211 8813
Special weather statement, Jun 21, 2:27 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
327 PM CDT SUN JUN 21 2015

MSZ067-212115-
WAYNE MS-
327 PM CDT SUN JUN 21 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN WAYNE COUNTY UNTIL 415
PM CDT...

AT 327 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
SANDERSVILLE...OR 14 MILES NORTHEAST OF LAUREL...MOVING SOUTH AT 5
MPH.

LOCATIONS IMPACTED INCLUDE...
WAYNESBORO...          CLARA...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

LAT...LON 3182 8894 3183 8880 3159 8858 3148 8894
TIME...MOT...LOC 2027Z 341DEG 5KT 3179 8892
Special weather statement, Jun 21, 2:52 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
352 PM CDT SUN JUN 21 2015

MSZ067-076-212145-
WAYNE MS-GREENE MS-
352 PM CDT SUN JUN 21 2015

...A STRONG THUNDERSTORM WILL AFFECT GREENE AND SOUTHERN WAYNE
COUNTIES UNTIL 445 PM CDT...

AT 351 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CLARA...OR 13
MILES SOUTH OF WAYNESBORO...MOVING SOUTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
LEAKESVILLE...         BUCKATUNNA...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

LAT...LON 3161 8855 3133 8844 3108 8843 3101 8880
      3135 8884 3143 8884 3143 8886 3154 8887
TIME...MOT...LOC 2051Z 338DEG 22KT 3148 8870
Special weather statement, Jun 21, 3:00 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CDT SUN JUN 21 2015

FLZ205-206-212200-
OKALOOSA COASTAL FL-OKALOOSA INLAND FL-
400 PM CDT SUN JUN 21 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN OKALOOSA COUNTY
UNTIL 500 PM CDT...

AT 400 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WRIGHT. THE
STRONG THUNDERSTORM NEARLY STATIONARY.

LOCATIONS IMPACTED INCLUDE...
VALPARAISO...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

LAT...LON 3067 8679 3066 8659 3051 8649 3043 8676
TIME...MOT...LOC 2100Z 059DEG 0KT 3055 8667

The radar

The Mobile radar (KMOB), 90 km away, was scanning. The volume nearest the first event began at 21:26 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Greene

When
June 21, 3:28 PM CST
Where
Greene County, 0.59 mi E of Sand Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
31.350, -88.760

A severe thunderstorm wind gust blew down a tree and power line at the intersection of Highway 42 and Highway 63.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2015Every state in 2015This day in weather historyWarnings in Mississippi, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 586944.